Monday, July 16, 2007

Life and Limb

So the jab in my left hip has worked so well that I am back at the Dr for the jab in to my right hip.

Here I am standing with my trousers down, modestly holding part of my underwear down and Elizabeth says:

' You do know you can only have three of these in your life time? Three in each hip.'

'No, I reply. 'Why?'

'Because there is a high risk your leg will drop off.' Or words to that effect.

(What she actually said was that there was a risk of infection in the ligaments being treated which could lead to leg being of no use. I think my way of putting it was more succinct.)

Well, I pulled my trousers up faster than when I was caught behind the bike shed with Beckham...

I decided the pain in my right hip was not that bad after all.

So pain killing injections could cause my legs to drop off. Spinal surgery could lead to total paralysis. The drugs I take could destroy my kidneys, my liver, my bowel, my stomach, my brain or my heart.

I have total faith in medical science and it's practitioners.

Honestly, I do.

2 comments:

patsijean said...

Colin,
Take the shot so both hips feel good. Chances are you will not need more for quite a while. Remember, the word is 'risk' not 'certainty'. At least for now, have some nearly pain free moments. I have had a number for shoulder and back (they make me sleepy) and probably need another in my right shoulder right now. Please read the information on this website.
http://www.arc.org.uk/arthinfo/patpubs/6250/6250.asp
According to this information you can have a shot every 3 or 4 months, and you may not need them that often. Information does suggest that you take it easy for a day or two to avoid infection.

The injections seem to be safer than the steroid pills (which I have had, and they can affect your nerves--did not like them, nor did I feel a benefit).

Suna said...

Still, Colin, I feel for you. Making informed health care decisions is mind-boggling, with all the risk-weighing and chances you take.